Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Have vitiligo and patches on hands and legs. Related to autoimmune disease?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 649 Questions
Hi my husband has vitiligo on his hands and patches on his legs. It's my understanding this is an autoimmune disease. What type of Dr. should he see? Is there anyway to stop this from getting worse?

Thanks for your help XXXXXXX
Posted Thu, 31 Oct 2013 in Skin Hair and Nails
Answered by Dr. R.G. Joshi 17 minutes later
Brief Answer:
Need to consult a dermatologist.

Detailed Answer:

Thanks for writing to health care magic.

Vitiligo can be genitic,autoimmune,toxin mediated,neurological etc.

A dermatologist only can treat this condition.

Treatment is prolonged and there are number of treatment options available.A doctor will choose medications according to his experience.

Starting early treatment controls the disease and also helps in repigmentation.

Trauma,chemical burns can worsen the situation and you need to take care about it.There are some diet restrictions which you can discuss with your Doctor.

In any case Do not stop the treatment and have faith .

I hope this will help you.In case of any concerns I will be happy to help you.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor